Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2008, 12:26 AM EDT for Franklin County, Madison County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 12:26 AM EDT (04:26 UTC)
- Expired
- Jun 26, 2008, 1:15 AM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Franklin County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:23 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 10:23 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1023 PM EDT WED JUN 25 2008 .SYNOPSIS... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONGER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INTO THE GREAT LAKES AND OHIO VALLEY OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... STORMS THAT HAD BEEN TRAINING ACROSS PARTS OF WEST CENTRAL OHIO HAVE STARTED TO BECOME PROGRESSIVE. HAVE SPREAD HIGH POPS INTO CENTRAL OHIO GENERALLY ALONG AND NORTH OF I-70. SOME QUESTION ON WHETHER DEVELOPMENT WILL OCCUR FURTHER SOUTH ALTHOUGH HAVE NOTED A CELL IN SOUTH CENTRAL INDIANA. AT THIS POINT THE CHANCE OF RAIN APPEARS LOW IN THE SOUTHERN HALF OF THE FORECAST AREA. ONLY MADE MINOR ADJUSTMENTS TO TEMPERATURES AND WINDS TO BLEND LATEST OBSERVATIONS INTO THE FORECAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT A LULL IN ACTIVITY THURSDAY MORNING WITH ADDITIONAL STORMS DEVELOPING LATER IN THE DAY AS HEATING BRINGS FURTHER DESTABILIZATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING. DIFFICULT TO DETERMINE WHETHER THERE WILL BE SUPPORT SUSTAINING ACTIVITY THROUGH THE NIGHT BUT GIVEN UNCERTAINTIES JUST KEPT CHANCE POPS GOING. BELIEVE GFS MOS IS SLIGHTLY TOO WARM WITH HIGH TEMPERATURES BUT LOOKED REASONABLE FOR LOWS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FOR FRIDAY...SCT STORMS ASSOCIATED WITH AN UPPER DISTURBANCE WILL DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 80S...HIGHLY DEPENDANT ON PCPN TIMING. SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH SLOWER TIMING WITH THE COLD FRONT. THE SCT/NUMEROUS PCPN COVERAGE WILL LIKELY LINGER INTO SUNDAY MORNING. AGAIN...HIGH TEMPERATURES WILL BE HELD BACK BY THE RAIN SATURDAY...WITH SEASONABLY COOL AIR SETTLING IN BEHIND THE FRONT ON SUNDAY. A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING. THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH WEDNESDAY...WITH A SLIGHT WARMING TREND. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS OVER THE COLUMBUS METRO WILL CLEAR THE TERMINALS BY 00Z OR SHORTLY THEREAFTER. SKIES ARE CLEARING BEHIND THIS AREA OF CONVECTION WITH JUST SCATTERED MID/HIGH CLOUDS. THE BIG QUESTION IS IF CONVECTION WILL REDEVELOP ALONG A CONVERGENT TROUGH ACROSS CENTRAL OHIO OVERNIGHT...AS SUGGESTED BY THE MODELS. SATELLITE IMAGERY SHOWS SUBSIDENCE ACROSS KY/IN BEHIND THIS INITIAL WAVE...AND THINK THIS MAY ACT AGAINST WIDESPREAD CONVECTIVE REDEVELOPMENT OVERNIGHT. BEST CHANCE TO SEE CONVECTION...IF IT DOES REDEVELOP...WILL BE KCMH/KLCK...BUT ONLY HANDLED WITH A VCSH AND CB OVERNIGHT DUE TO THE UNCERTAINTY. FOR THURSDAY...AIRMASS WILL DESTABILIZE BY AFTERNOON AND FAVOR MORE SCATTERED SHOWERS AND STORMS. HOWEVER...FORCING WILL BE WEAK SO COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. THEREFORE IT IS TOO EARLY WARRANT ANY MENTION OF SHRA/TSRA AT ANY ONE TERMINAL AT THIS POINT. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...HAWBLITZEL
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED JUN 25 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 10:36 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL SIDNEY 40.29N 84.16W
06/25/2008 E1.25 INCH SHELBY OH PUBLIC
&&Local storm report, Jun 25, 10:38 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL SIDNEY 40.29N 84.16W
06/25/2008 E0.88 INCH SHELBY OH PUBLIC
&&
HUGHESLocal storm report, Jun 25, 11:01 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD WAPAKONETA 40.57N 84.19W
06/25/2008 AUGLAIZE OH LAW ENFORCEMENT
SEVERAL ROADS ACROSS THE COUNTY HAD WATER OVER THEM.
&&Local storm report, Jun 25, 11:36 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
HUGHESLocal storm report, Jun 25, 11:38 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
HUGHESLocal storm report, Jun 25, 11:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL URBANA 40.11N 83.75W
06/25/2008 E0.75 INCH CHAMPAIGN OH PUBLIC
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 67 min |
| Jun 25, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 47 min |
| Jun 25, 8:32 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Jun 25, 9:13 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 47 min |
| Jun 25, 10:07 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby | 113 min |
| Jun 25, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 43 min |
| Jun 25, 10:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 6 hr |
| Jun 25, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| Jun 25, 11:38 PM EDT | Tornado Warning | ILN | Franklin, Madison | 40 min |
| Jun 25, 11:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 45 min |
| Jun 26, 12:41 AM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jun 26, 2:22 AM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 5 hr |
| Jun 26, 3:45 AM EDT | Areal Flood Advisory | ILN | Franklin | 4 hr |
| Jun 26, 4:24 AM EDT | Areal Flood Warning | ILN | Fairfield, Franklin, Licking | 12 hr |
| Jun 26, 1:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 38 min |
| Jun 26, 2:17 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 43 min |
| Jun 26, 4:07 PM EDT | Flash Flood Watch | ILN | Auglaize, Champaign, Delaware, Fairfield, Franklin, Hardin and 8 more | 8 hr |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 62 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 64 min |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 48 min |
| Jun 26, 5:41 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin | 3 hr |
| Jun 26, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Jun 26, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 43 min |
| Jun 26, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 52 min |
| Jun 26, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 64 min |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 48 min |
| Jun 26, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ohio, Ripley | 60 min |
| Jun 26, 6:26 PM EDT | Areal Flood Advisory | ILN | Ripley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.